How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 55732
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

I am a diabetic and 3 months ago I was given metformin +

Customer Question

I am a diabetic and 3 months ago I was given metformin + stiglinpen in one tablet immediately I had diheria and it was loose . I started training also and lost 13 kilos tn space of 3 months and thought it was due to the training I was doing my diheria was getting worse going between 8-12 times a day.
I went to the doctors stopped taking the tablets for over a month now but still losing weight all over my body. The doctor sent me to the hospital and I had a colonoscopy done this Monday And they found that I had 2 small holes in my upper intestine and said that it is normall at your age of 54 and. Sent for a biopsy test on what they cut out.
As I am not taking any tablets yet my blood reading is around 13 as before I was took these tablets it was around 10.
My muscle mass is going very fast especially from my buttocks to my calf and dropped from 34 inch to 30inch in 3 months and still have diheria but now find myself going about 6-8 times since I have had the colonoscopy.
I am very worried about my health.as the dirheria is not stopping and my blood sugar is still around 13-14 and all the weight loss.
What do I do
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Phil, MD replied 1 year ago.

Thanks for this question

So you are off all meds now?

Dr. Phil, MD and other Medical Specialists are ready to help you
Customer: replied 1 year ago.
I am not taking any meds
Expert:  Dr. Phil, MD replied 1 year ago.

Okay we need to do some tests to figure out why you are having this

the number one cause would be celiac.

have you been tested for this?

Customer: replied 1 year ago.
No
Expert:  Dr. Phil, MD replied 1 year ago.

This is the first place to look

blood tests to screen for it

Customer: replied 1 year ago.
I will ask the gp to do test and if that's ok then next thing might be ?
Expert:  Dr. Phil, MD replied 1 year ago.

Then we need to do an endoscopy down the throat to look for problems

You also need the stool tested for a bacteria called c diff and parasites

Customer: replied 1 year ago.
Should I see ask the doctor to do this ASAP or get results back from the celiac test or can I have this done now and also as I said my legs have lost so much muscle mass and I have dropped 4 inches in waist size and keep getting very bad cramps in my feet as they are constantly cold
Expert:  Dr. Phil, MD replied 1 year ago.

I would try to get this donea as soon as you can

Customer: replied 1 year ago.
Ok I will and can give you the out come of this so that you can give me your opinion on this and any idea what to do will the muscle loss on my legs and constant cold feet and cramping
Expert:  Dr. Phil, MD replied 1 year ago.

It would involve gluten free eating

that cures it

but also keep in mind that with an A1c of 10 you can lose muscle

so your diabetes needs controlled

Customer: replied 1 year ago.
Thank you
Expert:  Dr. Phil, MD replied 1 year ago.

welcome